The Omsk Health Ministry maintains that during his hospitalization in Russia, opposition politician Alexey Navalny tested negative for a wide range of synthetic substances, including inhibitors, reports RIA Novosti.
Omsk health officials made this comment in response to a statement from the Charite Hospital in Berlin, where Navalny is currently undergoing treatment. The hospital’s doctors announced today that Navalny was poisoned with a “cholinesterase inhibitor” — a chemical that prevents the breakdown of neurotransmitters linked to the nervous system.
Meanwhile, the Omsk Health Ministry stressed that when Navalny was admitted to the hospital in the region, they found no clinical evidence characteristic of this kind of poisoning.
The head of toxicology at the Omsk hospital where Navalny was treated, Alexander Sabaev, told Interfax that Navalny was tested for cholinesterase inhibitors, among other things, and maintained that the tests came back negative.
Boris Teplykh, the head of the anesthesiology and intensive care department at Moscow’s Pirogov Center, told Interfax that Russian doctors spoke about possible poisoning, but this theory “wasn’t confirmed.” Teplykh added that the German doctors are using atropine to treat Navalny, a medication which Russian doctors administered to him “in the first minutes after [he was] admitted.”
Cholinesterase inhibitors include nerve agents such as the chemical weapon Novichok, which was used to poison former GRU officer Sergey Skripal and his daughter Yulia in 2018.
Navalny has been in a coma since August 20 after becoming violently ill aboard a flight from Tomsk to Moscow. Navalny’s plane made an emergency landing in Omsk, where local doctors treated him for two days, initially refusing to issue the paperwork needed to transfer him to Berlin, arguing that Navalny’s condition was too unstable. Family and coworkers say this delay was deliberate, so the alleged toxins in Navalny’s body could disintegrate, making it impossible to identify the substance apparently used to poison him.